Vol. 105, No. 1, 1983

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
On a new type of L-function for algebraic curves over finite fields

David Goss

Vol. 105 (1983), No. 1, 143–181
Abstract

Recently there has emerged a new theory of curves over a finite field. This theory is exciting in that it establishes previously unknown analogies between cyclotomic fields and function fields over a finite field. An extremely important aspect of this work is a new type of L-series for these function fields. These L-series bear quite remarkable and exciting similarities to classical L-series of number fields. The purpose of this paper is to describe these new L-series in detail.

Mathematical Subject Classification 2000
Primary: 12A70, 12A70
Secondary: 14G15, 12A90
Milestones
Received: 10 October 1980
Published: 1 March 1983
Authors
David Goss
Ohio State University
United States